A member asked:

Am diagnosed with ms having 2 lesions on spine causing electric shock symptoms up spine into head, could i safely take hypericum to dampen pain.?

3 doctors weighed in across 3 answers
Dr. Michael Sparacino answered

Specializes in Family Medicine

These symptoms require a thorough evaluation to find out what's going on and what can be done for you.

Answered Dec 10, 2013

5.4k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Johanna Fricke answered

Specializes in Pediatrics - Developmental and Behavioral

An MAO inhibitor used by some for depression, although the designs of studies that showed its efficacy are in question. It has many harmful food & drug interactions, including causing high blood pressure. Please ask your physician & your pharmacist before using it. Be sure to tell them every other herb & medication you take, as well as as your consumption of red wine, aged cheese & licorice.

Answered Jun 10, 2014

5.4k views

Thank
Dr. Bennett Machanic answered

Specializes in Neurology

Hypericum is a homeopathic remedy for anxiety and depression, and would have absolutely no effect on a Lhermitte's phenomenon, which you describe. You would likely find better benefits from gabapentin, Lyrica, Cymbalta, Gralise, or Horizant, all prescription meds which your doctor could provide. Also, make certain that you are taking a potent MS medication, such as one of the orals, or Tysabri (natalizumab).

Answered Oct 14, 2014

3.6k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...